Alert archive / Florida / Red Flag Warnings in 2007

Red Flag Warning 61, NWS Tampa Bay, FL

May 2, 20075 counties in Florida

NWS Tampa Bay, FL issued this red flag warning at May 2, 2007, 4:19 AM EDT for 5 counties in Florida. It took effect at May 2, 2007, 1:00 PM EDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 2, 2007, 4:19 AM EDT (08:19 UTC)
In effect from
May 2, 2007, 1:00 PM EDT
Expired
May 2, 2007, 8:00 PM EDT
In force
7 hr
Issued by
NWS Tampa Bay, FL

Counties DeSoto County, FL, Hardee County, FL, Highlands County, FL, Polk County, FL, Sumter County, FL

The radar

The Tampa radar (KTBW), 64 km from the middle of the area, began a volume at 08:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tampa Bay, FL (KTBW), launched 00:00Z, 8.3 hours before the alert went out and 64 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tampa Bay, FL at 00:00Z on 2007-05-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tampa Bay, FL at 00:00Z on 2007-05-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -11 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2607 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
-11 m²/s²
0-3 km storm-relative helicity
6 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS82 KTBW 020819
RFWTBW

RED FLAG WARNING
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
419 AM EDT WED MAY 2 2007

...RED FLAG CONDITIONS EXPECTED AGAIN TODAY...

.HIGH PRESSURE WILL REMAIN OVER THE REGION TODAY...RESULTING IN
ANOTHER DAY OF LOW RELATIVE HUMIDITIES. RED FLAG CONDITIONS ARE
LIKELY MAINLY EAST OF I-75 TODAY AS A GULF COAST SEA BREEZE HELPS
TO BRING SOME RELIEF NEAR THE COAST IN THE AFTERNOON.

FLZ039-042-043-048-049-051-052-055>057-060>062-065-030000-
/O.NEW.KTBW.FW.W.0061.070502T1700Z-070503T0000Z/
LEVY-CITRUS-SUMTER-HERNANDO-PASCO-HILLSBOROUGH-POLK-MANATEE-
HARDEE-HIGHLANDS-SARASOTA-DE SOTO-CHARLOTTE-LEE-
419 AM EDT WED MAY 2 2007

...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM
EDT THIS EVENING FOR 4 OR MORE HOURS OF RELATIVE HUMIDITY BELOW
35 PERCENT...

THE NATIONAL WEATHER SERVICE IN TAMPA BAY AREA - RUSKIN FL HAS
ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM THIS
AFTERNOON TO 8 PM EDT THIS EVENING. 

VERY DRY ABOVE THE SURFACE WILL BE MIXED DOWN AGAIN THIS
AFTERNOON...RESULTING IN LONG DURATIONS OF CRITICAL RELATIVE
HUMIDITY VALUES. COASTAL AREAS WILL SEE SOME RELIEF FROM THE LOW
HUMIDITIES AS WINDS TURN ONSHORE BRINGING HIGHER MOISTURE AND
COOLER TEMPERATURES THIS AFTERNOON.

A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR
THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL OCCUR WITHIN
24 HOURS.

$$
2 follow-up statements
000 
WWUS82 KTBW 021820
RFWTBW

RED FLAG WARNING
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
220 PM EDT WED MAY 2 2007

...RED FLAG WARNING CONTINUES THROUGH 8 PM THIS EVENING...
...FIRE WEATHER WATCH IN EFFECT THURSDAY AFTERNOON FOR
LEVY...CITRUS...HERNANDO AND SUMTER COUNTIES FOR LONG DURATIONS OF
LOW HUMIDITIES...

.HIGH PRESSURE WILL REMAIN IN PLACE ACROSS THE AREA WITH DRY
CONDITIONS CONTINUING ACROSS THE NORTH FOR THURSDAY.

FLZ039-042-043-048-030030-
/O.NEW.KTBW.FW.A.0041.070503T1600Z-070504T0000Z/
/O.CON.KTBW.FW.W.0061.000000T0000Z-070503T0000Z/
LEVY-CITRUS-SUMTER-HERNANDO-
220 PM EDT WED MAY 2 2007

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...
...FIRE WEATHER WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH
THURSDAY EVENING...

THE NATIONAL WEATHER SERVICE IN TAMPA BAY AREA - RUSKIN FL HAS
ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM THURSDAY
AFTERNOON THROUGH THURSDAY EVENING. A RED FLAG WARNING REMAINS IN
EFFECT UNTIL 8 PM EDT THIS EVENING. 

VERY DRY ABOVE THE SURFACE IS MIXING DOWN AGAIN THIS
AFTERNOON...RESULTING IN LONG DURATIONS OF CRITICAL RELATIVE
HUMIDITY VALUES. COASTAL AREAS WILL SEE SOME RELIEF FROM THE LOW
HUMIDITIES AS WINDS TURN ONSHORE BRINGING HIGHER MOISTURE AND
COOLER TEMPERATURES THIS AFTERNOON.

DRY CONDITIONS ARE EXPECTED TO CONTINUE AGAIN THURSDAY AFTERNOON.
THUS A FIRE WEATHER WATCH HAS BEEN ISSUED.

A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR
THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL OCCUR WITHIN
24 HOURS.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD.

$$

FLZ049-051-052-055>057-060>062-065-030000-
/O.CON.KTBW.FW.W.0061.000000T0000Z-070503T0000Z/
PASCO-HILLSBOROUGH-POLK-MANATEE-HARDEE-HIGHLANDS-SARASOTA-DE SOTO-
CHARLOTTE-LEE-
220 PM EDT WED MAY 2 2007

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING.

VERY DRY ABOVE THE SURFACE IS MIXING DOWN AGAIN THIS
AFTERNOON...RESULTING IN LONG DURATIONS OF CRITICAL RELATIVE
HUMIDITY VALUES. COASTAL AREAS WILL SEE SOME RELIEF FROM THE LOW
HUMIDITIES AS WINDS TURN ONSHORE BRINGING HIGHER MOISTURE AND
COOLER TEMPERATURES THIS AFTERNOON.

A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR
THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL OCCUR WITHIN
24 HOURS.

$$
000 
WWUS82 KTBW 030004
RFWTBW

RED FLAG WARNING
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
804 PM EDT WED MAY 2 2007

...FIRE WEATHER WATCH IN EFFECT THURSDAY AFTERNOON FOR LEVY...
CITRUS...HERNANDO AND SUMTER COUNTIES FOR LONG DURATIONS OF LOW
HUMIDITIES...

.HIGH PRESSURE WILL REMAIN IN PLACE ACROSS THE AREA WITH DRY
CONDITIONS CONTINUING ACROSS THE NORTH FOR THURSDAY.

FLZ039-042-043-048-031130-
/O.EXP.KTBW.FW.W.0061.000000T0000Z-070503T0000Z/
/O.CON.KTBW.FW.A.0041.070503T1600Z-070504T0000Z/
LEVY-CITRUS-SUMTER-HERNANDO-
804 PM EDT WED MAY 2 2007

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON
THROUGH THURSDAY EVENING...
...RED FLAG WARNING HAS EXPIRED...

THE RED FLAG WARNING IS NO LONGER IN EFFECT. A FIRE WEATHER WATCH
REMAINS IN EFFECT FROM THURSDAY AFTERNOON THROUGH THURSDAY
EVENING. 

VERY DRY ABOVE THE SURFACE IS EXPECTED TO MIX DOWN AGAIN THURSDAY
AFTERNOON...RESULTING IN LONG DURATIONS OF CRITICAL RELATIVE
HUMIDITY VALUES. COASTAL AREAS WILL SEE SOME RELIEF FROM THE LOW
HUMIDITIES AS WINDS TURN ONSHORE BRINGING HIGHER MOISTURE AND
COOLER TEMPERATURES LATER IN THE AFTERNOON.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD.

$$

FLZ049-051-052-055>057-060>062-065-030115-
/O.EXP.KTBW.FW.W.0061.000000T0000Z-070503T0000Z/
PASCO-HILLSBOROUGH-POLK-MANATEE-HARDEE-HIGHLANDS-SARASOTA-DE SOTO-
CHARLOTTE-LEE-
804 PM EDT WED MAY 2 2007

...RED FLAG WARNING HAS EXPIRED...

THE RED FLAG WARNING IS NO LONGER IN EFFECT. 

THURSDAY WILL HAVE SLIGHTLY MORE MOISTURE. THUS DURATIONS OF LOW
RELATIVE HUMIDITY ARE EXPECTED TO BE LESS THAN 4 HOURS.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tampa Bay, FL wrote its last area forecast discussion before this red flag warning went out at May 2, 3:13 AM EDT, 1 hour 6 minutes earlier.

Area forecast discussion, May 2, 3:13 AM EDT, 1 hour 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
313 AM EDT WED MAY 2 2007

.SHORT TERM (TODAY-FRIDAY)...HIGH PRESSURE AND WARM DRY AIRMASS WILL
ONCE AGAIN BE WX SETUP FOR OUR CWA TODAY. LIKE THE PAST FEW DAYS...
SEA BREEZE SHOULD MAKE IT INLAND TO ABOUT THE I-75 CORRIDOR. WITH
PLENTY OF DRY AIR JUST OFF THE SURFACE AND AMPLE LOW LEVEL MIXING
TODAY...THINK IT WILL REMAIN TOO DRY FOR ORGANIZED SEA BREEZE RW
ACTIVITY...AND AS SUCH HAVE REMOVED THE 20 POPS WE EARLIER HAD
INLAND FOR THIS AFTERNOON. TEMPS TODAY SIMILAR TO PAST FEW DAYS...
AFTERNOON HIGHS IN THE UPR 80S TO AROUND 90 IN A FEW INLAND SPOTS.
MAINLY CLEAR TONIGHT WITH LOWS FROM AROUND 60 NORTH TO MID-UPR 60S
CENTRAL AND SOUTH.

LITTLE CHANGE IN PATTERN FOR THURSDAY...WITH THE RIDGE AXIS
PERHAPS LIFTING A LITTLE BIT FARTHER NORTH. WITH E-SE LOW LEVEL
FLOW A LITTLE MORE VIGOROUS THAN RECENT DAYS...FORECAST SOUNDINGS
DO SHOW GRADUAL INCREASE IN MOISTURE...PERHAPS JUST ENOUGH FOR AN
ISOLD SHOWER ALONG THE SEA BREEZE LATE THURSDAY AFTERNOON. WILL
CONTINUE WITH 20 POPS INLAND AND SOUTHERN ZONES FOR THURSDAY
AFTERNOON...WHICH MATCHES WELL WITH MOS GUID. TEMPS THURSDAY VERY
SIMILAR TO TODAYS READINGS.

BY FRIDAY...SFC RIDGE WILL BEGIN TO BREAK DOWN AS THE SHRT WAVE
THATS CURRENTLY OVER THE SW STATES MOVES EAST TOWARD OUR AREA.
ALTHOUGH BEST SYNOP FORCING WITH THIS FEATURE WILL STILL BE TO
OUR WEST...WEAKENING MID LEVEL CAP AND INCREASED LOW LEVEL
MOISTURE SHOULD ONCE AGAIN SUPPORT ISOLD AFTERNOON SHOWERS AND
TSTMS ACROSS OUR INLAND AND SOUTHERN ZONES. HIGHS FRIDAY ONCE
AGAIN IN THE UPR 80S.

&&

.LONG TERM (FRIDAY NIGHT - TUESDAY)...THE WEEKEND FORECAST STILL
APPEARS TO BE PREDICATED ON THE TIMING OF THE BACK DOOR COLD FRONT.
UP UNTIL THIS LATEST GFS RUN...SATURDAY LOOKED LIKE A FINE DAY WITH
VERY LOW RAIN CHANCES. THIS LATEST RUN HAS ENOUGH MOISTURE AROUND TO
INITIATE AFTERNOON SEA BREEZE CONVECTION OVER THE INTERIOR...WHICH
WOULD THEN MOVE TOWARD THE GULF COAST BY EVENING. SINCE THIS WAS
SUCH A BIG CHANGE FROM PREVIOUS VERSIONS...DECIDED TO JUST ADD A
SLIGHT CHANCE OF THUNDER TO THE FORECAST WITH POPS OF 20 PERCENT.

THE BACK DOOR COLD FRONT WILL BE APPROACHING FROM THE NORTHEAST
SATURDAY NIGHT WITH INCREASING CLOUDS AND CHANCES FOR SHOWERS. WHILE
TIMING ISSUES CONTINUE IN THE MODELS...IT LOOKS LIKE THE BEST CHANCE
FOR RAIN WILL BE DURING THE DAY ON SUNDAY. CURRENT GFS RUN IS SLOW
TO MOVE THE MOISTURE OUT SUNDAY EVENING...BUT I HAVE ELECTED NOT TO
ADD SHOWERS FOR SUNDAY NIGHT. THE MOISTURE WILL BE DEPARTING AND
SKIES SHOULD BE CLEARING ON MONDAY.

WE WILL SEE SOME BREEZY CONDITIONS AFTER THE FRONT PASSES...WITH AN
AFTERNOON AND EVENING EASTERLY SURGE EACH DAY THROUGH TUESDAY.

OUR WARMER THAN NORMAL TEMPERATURES WILL CONTINUE ON SATURDAY...THEN
CLOUDS AND SHOWERS WILL KEEP MOST OF THE REGION BETWEEN 80 AND 85 ON
SUNDAY. A SLOW WARMING TREND WILL COMMENCE EARLY NEXT WEEK...BUT A
DRY AIRMASS WILL ALLOW FOR COOL COMFORTABLE NIGHTS.

&&

.AVIATION...SMOKE IS ONCE AGAIN RESULTING IS MVFR CONDITIONS AT
RSW...AND FMY MAY WELL BE IN AND OUT AS WELL. OTHERWISE...JUST VFR
CONDITIONS EXPECTED FOR THE NEXT 24 HOURS.

&&

.MARINE...MORE OF THE SAME...LIGHT WINDS AND FAVORABLE SEAS THRU THE
REST OF THIS WEEK AND INTO SATURDAY. EASTERLY WINDS WILL BEGIN TO
PICK UP LATE SUNDAY AND INTO MONDAY BEHIND THE BACKDOOR FRONT. GFS
SUGGEST THE POSSIBILITY FOR CAUTION CRITERIA WINDS EARLY NEXT
WEEK...AND EVEN A BRIEF PERIOD SCA CRITERIA WIND SPEEDS ON MONDAY.

&&

.FIRE WEATHER...AFTERNOON MAV DWPTS HAVE BEEN RUNNING TOO HIGH PAST
SEVERAL DAYS DUE TO VIGOROUS DRY AIR MIXING FROM ALOFT. WITH LITTLE
CHANGE IN THE AIRMASS AND OVERALL PATTERN...THIS WILL AGAIN BE THE
CASE TODAY. AS SUCH...WILL ISSUE A RFW FOR THIS AFTERNOON AND EARLY
EVENING FOR OUR ENTIRE CWA EXCEPT PINELLAS FOR 4+ HOURS OF RH <35%.
MODELS CONTINUE TO SUGGEST LOW LEVEL MOISTURE AND SFC DWPTS WILL
INCREASE THURSDAY AND FRIDAY. FOR NOW WILL HOLD OFF ANY WATCHES OR
WARNINGS FOR THOSE DAYS...BUT WILL HAVE TO CONTINUE TO MONITOR
TRENDS GIVEN RECENT MOISTENING BIAS THE MODELS HAVE DISPLAYED.

&&

.PRELIMINARY POINT TEMPS/POPS...
TPA  86  70  86  70 /  10   5  10   5
FMY  90  68  89  68 /  10  10  20   5
GIF  90  68  89  68 /  10  10  20   5
SRQ  87  67  85  67 /  10   5  10   5
BKV  89  59  88  60 /  10   5  10   5
SPG  86  73  87  74 /  10   5  10   5

&&

.TBW WATCHES/WARNINGS/ADVISORIES...
FL...RED FLAG WARNING FROM 1 PM THIS AFTERNOON TO 8 PM EDT THIS
     EVENING FOR CHARLOTTE-CITRUS-DE SOTO-HARDEE-HERNANDO-
     HIGHLANDS-HILLSBOROUGH-LEE-LEVY-MANATEE-PASCO-POLK-SARASOTA-
     SUMTER.

GULF WATERS...NONE.

&&

SHORT TERM/MARINE/FIRE...NP
LONG TERM/AVIATION/FIRE...EJ
Hazardous weather outlook, May 2, 3:49 AM EDT, 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
349 AM EDT WED MAY 2 2007

FLZ039-042-043-048>052-055>057-060>062-065-022000-
LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK-
MANATEE-HARDEE-HIGHLANDS-SARASOTA-DE SOTO-CHARLOTTE-LEE-
349 AM EDT WED MAY 2 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST
FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

...FIRE WEATHER IMPACT...
HIGH PRESSURE WITH A DRY AIRMASS WILL REMAIN OVER THE AREA TODAY.
DANGEROUS FIRE WEATHER CONDITIONS ARE EXPECTED TODAY WITH WARM
DAYTIME TEMPERATURES AND LOW DEW POINTS RESULTING IN RELATIVE
HUMIDITY VALUES BELOW 35 PERCENT FOR MORE THAN 4 HOURS THIS
AFTERNOON AND EARLY EVENING. AS A RESULT...A RED FLAG WARNING IS
IN EFFECT TODAY FOR MUCH OF WEST CENTRAL AND SOUTHWEST FLORIDA.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

The office that day

Everything else NWS Tampa Bay, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 2, 2:20 PM EDTFire Weather WatchTBWSumter14 hr

Nearby

Red Flag Warnings in Florida, 2007Every red flag warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.